MAUDE Adverse Event Report: MEDIVATORS DSD-201; AUTOMATED ENDOSCOPE REPROCESSOR

MEDIVATORS DSD-201; AUTOMATED ENDOSCOPE REPROCESSOR
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medivators clinical education specialist (ces) reported that while performing in-service training, a facility was using incorrect hookups and channel plugs for endoscopes being reprocessed in their dsd automated endoscope reprocessors.There is potential that endoscopes were not properly high-level disinfected, thus there is potential for patient cross-contamination.In-service training was provided for the facility's dsd-201 aers and dsd edge aers.Medivators ces reported while reprocessing endoscopes in their dsd-201 aers the facility was using rubber biopsy caps and olympus channel plug (maj-621) instead of the biopsy and channel plugs that come with the required hookup for the endoscopes.Medivators dsd-201 user manual warns users to use only medivators supplied hookups with the aer.The dsd hookup ifu also informs users the requirements for using appropriate biopsy and channel plugs.It was also reported that the facility was reprocessing their olympus suction cleaning adapter (maj-856) in their dsd edge aers which is not validated to be reprocessed in the aer.Medivators ces referred the facility to the olympus ifu for proper reprocessing instructions of the maj-856 suction cleaning adapter.It was also reported that the facility is using dsd hookups with their ruhof scopevalet cleaning and flushing device.Medivators cannot confirm that the dsd hookups are validated for use with the ruhof scopevalet device.Medivators ces informed the facility's management of these findings and they reported they would review and correct their processes.There have been no reports of patient harm.This complaint will continue being monitored in medivators complaint handling system.
 
Event or Problem Description
Medivators clinical education specialist reported that while performing in-service training, a facility was using incorrect hookups and channel plugs for endoscopes being reprocessed in their dsd automated endoscope reprocessors.There is potential that endoscopes were not properly high-level disinfected, thus there is potential for patient cross-contamination.

Brand Name
DSD-201
Common Device Name
AUTOMATED ENDOSCOPE REPROCESSOR
Manufacturer (Section D)
MEDIVATORS
14605 28th ave n
minneapolis MN 55447
MDR Report Key7868434
Report Number2150060-2018-00061
Device Sequence Number19148141
Product Code FEB
UDI-Device Identifier00677964033858
UDI-Public00677964033858
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K914145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2018
Initial Report FDA Received Date09/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;